Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 20, 2006, 7:08 PM MDT for Washington County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 7:08 PM MDT (01:08 UTC)
- Expired
- Jul 20, 2006, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 128 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 210111
FFWBOU
COC121-210415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
708 PM MDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
* UNTIL 1015 PM MDT
* AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN FROM A THUNDERSTORM 6 MILES WEST OF COPE...OR ABOUT
37 MILES SOUTH OF AKRON. THIS STORM WAS MOVING EAST AT 10 MPH.
ANOTHER STORM PRODUCING TORRENTIAL RAIN NEAR AKRON...MOVING SLOWLY
NORTH AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER...
ELBA...COPE...ARICKAREE SCHOOL AND AKRON.
DOPPLER RADAR ESTIMATES THAT RAIN FROM THE STORMS IS FALLING AT THE
RATE OF 2 TO 3 INCHES PER HOUR. RAIN TOTALS OF 2 TO AT LEAST 4 INCHES
CAN BE EXPECTED IN THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR NORTHEASTERN COLORADO.
LAT...LON 3981 10310 3958 10308 3957 10280 3993 10280
4011 10291 4022 10327 4009 10337
$$
BARJENBRUCH2 follow-up statements
000
WGUS75 KBOU 210234
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
831 PM MDT THU JUL 20 2006
COC121-210415-
WASHINGTON CO-
831 PM MDT THU JUL 20 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
EASTERN WASHINGTON COUNTY...
AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT STORMS WITH TORRENTIAL RAINFALL HAD MOVED OUT OF THE WARNING
AREA. HOWEVER...OTHER STORMS WITH VERY HEAVY RAIN MAY MOVE SOUTHEAST
INTO EASTERN WASHINGTON COUNTY BETWEEN 9 AND 930 PM.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATNER...ELBA...COPE...ARICKAREE SCHOOL AND AKRON.
DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN FELL IN THE AREA
BETWEEN AKRON AND COPE...AND MOST OF THAT OCCURRED IN A 20 TO 30
MINUTE PERIOD EARLIER THIS EVENING. THE HEAVIEST RAIN OCCURRED
ABOUT 6 MILES EAST OF ELBA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR NORTHEASTERN COLORADO.
LAT...LON 3981 10310 3958 10308 3957 10280 3993 10280
4011 10291 4022 10327 4009 10337
$$
BARJENBRUCH000
WGUS75 KBOU 210329
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
928 PM MDT THU JUL 20 2006
COC121-210338-
WASHINGTON CO-
928 PM MDT THU JUL 20 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN WASHINGTON
COUNTY...
THE STORMS THAT PROMPTED THE WARNING HAVE EXITED THE AREA. THE
WASHINGTON COUNTY SHERIFF REPORTED NO SIGNIFICANT FLOODING IN THE
COUNTY.
LAT...LON 3981 10310 3958 10308 3957 10280 3993 10280
4011 10291 4022 10327 4009 10337
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:30 PM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT THU JUL 20 2006 .SHORT TERM DISCUSSION...FOR TNGT...THE UPPER TROF DROPPING OUT OF THE PACIFIC NORTHWEST IS PROGGED TO DROP INTO CENTRAL PLAINS ON FRIDAY MORNING. AS IT DOES A COLD FRONT WILL SLIP INTO THE NORTHEAST PLAINS OVERNIGHT IN THE 10-12Z TIME FRAME. UNTIL THAT TIME A MOIST AND UNSTABLE AMS WILL BE IN PLACE THIS AFTN AND EVENING WITH SURFACE BASED CAPES RANGING FM 1000-2500 J/KG. PW VALUES RMN OVER ONE INCH SO HEAVY RAIN WILL BE A CONCERN. STORM MOTION WL BE BETTER THAT THE LAST COUPLE OF DAYS WITH SPEEDS OF 10-15 KTS...WHICH MAY HELP LESSEN THE FLASH FLOOD THREAT SLIGHTLY. QG ASCENT WILL INCREASE OVER THE NORTHEASTERN PLAINS THIS EVENING AS TROF SLIDES SOUTH SO SOME DYNAMICS TO WORK WITH AS WELL. WITH THE COMBINATION OF QG ASCENT AND DYNAMICS WENT AHEAD AND INCREASED POPS TO LIKELY THIS EVENING. ON FRIDAY...AMS OVER THE PLAINS WILL STABILIZE WITH SFC HIGH IN PLACE SO FOCUS FOR PCPN WILL BE OVER WRN AND SRN PORTIONS OF THE CWFA...WEST AND SOUTH OF THE FRONTAL BOUNDARY. COOLER AS WELL...UNDERCUT GUIDANCE SLGTLY IN THE GRIDS. .LONG TERM DISCUSSION...A DRIER AND MORE STABLE AIRMASS WILL MOVE ACROSS THE NERN PLAINS OF CO ON FRI NITE/SAT AS FORECAST SOUNDINGS SHOW A RELATIVELY DRY SOUNDING AND A STRONG STABLE LAYER BETWEEN 650-600MB. THERE WILL STILL BE SOME LINGERING MOISTURE IN THE MOUNTAINS AND FOOTHILLS FOR SOME ISOLD SHOWERS THERE AND STEERING FLOW WILL KEEP ALL SHOWERS OVER THE HIGHER TERRAIN. HIGH PRESSURE ALOFT WILL CONTINUE TO RETROGADE AND BUILD ACROSS THE WESTERN GREAT BASIN OVER THE WEEKEND WITH GENERALLY DRY AND STABLE CONDITIONS FOR THE WEEKEND UNDER DRY NORTHERLY FLOW ALOFT. THE HIGH ALOFT WILL GRADUALLY SHIFT FURTHER SOUTHWEST INTO AZ AND THE DESERTS OF CA BY EARLY NEXT WEEK. THIS WILL RESULT IN VERY LITTLE CHANGE MOISTURE WISE FOR CO BUT TEMPS WILL CONTINUE TO WARM INTO THE LOWER AND MID 90S BY EARLY NEXT WEEK ACROSS LOWER ELEVATIONS. CHANCES OF PRECIP ARE MINIMAL THRU MIDDLE OF NEXT WEEK AS THE HIGH KEEPS ANY MONSOONAL MSTR REPRESSED ACROSS THE FAR SOUTHWESTERN DESERTS AND MEXICO. ISOLD POPS SHOULD SUFFICE ACROSS MUCH OF THE AREA THRU NEXT WED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && FMC/SWE
Hazardous weather outlook, Jul 20, 11:01 AM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT THU JUL 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE TROUGH WILL PUSH SOUTHEASTWARD INTO THE GREAT PLAINS. THIS FEATURE WILL INCREASE THE VERTICAL WIND SHEAR OVER THE OUTLOOK AREA AS WELL AS USHER IN ANOTHER PUSH OF SURFACE HIGH PRESSURE AND UPSLOPE CONDITIONS LATER TODAY AND TONIGHT. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE ENTIRE AREA. DUE TO THE ABUNDANT MOISTURE...MUCH OF THIS ACTIVITY WILL PRODUCE HEAVY RAINFALL...UP TO 2 INCHES PER HOUR...AND POSSIBLE FLOODING ...ALTHOUGH STORMS THAT DEVELOP WILL BE MOVING SLIGHTLY FASTER THAN HAS BEEN THE CASE RECENTLY. THE BURN AREAS IN THE FOOTHILLS WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT COMPLETELY...WITH THE NORTHEAST PLAINS HAVING THE BEST POTENTIAL FOR HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS EXCEEDING 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS NORTHEAST COLORADO FRIDAY MORNING. THERE WILL STILL BE LINGERING SHOWERS AND A FEW THUNDERSTORMS FRIDAY MORNING...THEN A DRIER AND MORE STABLE AIRMASS WILL TAKE HOLD BY FRIDAY AFTERNOON OVER THE NORTHEAST PLAINS. SHOWERS AND THUNDERSTORMS WILL BECOME CONFINED TO THE MOUNTAINS AND FRONT RANGE FOOTHILLS BY FRIDAY AFTERNOON. FOR THE WEEKEND AND EARLY NEXT WEEK...GENERALLY DRY AND WARMER CONDITIONS WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING HOURS. STORMS WILL BE MAINLY CONFINED TO THE MOUNTAINS AND ADJACENT AREAS. TEMPERATURES WILL REBOUND BACK INTO THE 90S ACROSS LOWER ELEVATIONS BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...ALTHOUGH RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. FMC/SWE
In the hours before
Local storm report, Jul 20, 2:35 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 10 SE RED FEATHER LAKES 40.70N 105.44W
07/20/2006 M0.75 INCH LARIMER CO TRAINED SPOTTER
&&
JKLocal storm report, Jul 20, 6:51 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
651 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 10 SE RED FEATHER LAKES 40.70N 105.44W
07/20/2006 M0.75 INCH LARIMER CO TRAINED SPOTTER
0648 PM HAIL 2 N ARICKAREE SCHOOL 39.78N 103.03W
07/20/2006 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 49 min |
| Jul 20, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
| Jul 20, 6:55 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
| Jul 20, 7:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.